From Karachi, Pakistan:
I recently started taking NovoNordisk insulin. My doctor told me to take 20 units for breakfast, none at lunch, and 10 at dinner. Due to higher fasting blood sugars, I took 18 units in the morning and 12 at night, which gave me better control. Can I adjust my doses on my own based on my blood sugars or do I have to consult with my doctor? Is there any type of painless injection? Sometimes my eyes look tired and my stomach feels full, like I need to vomit. What should I do?
I strongly suggest you speak with your physician regarding the best approach to adjust your insulin dose. Decisions on dosing are dependant on multiple issues that do not lend itself to care through this medium. As a general rule, I prefer that my patients go through me before making changes. As they become more knowledgeable regarding their diabetes, I will give them more flexibility to adjust their medications. If you are having trouble with the insulin injections, I would suggest you find someone who has expertise in giving the shots. This may be your physician, his nurse, or another healthcare professional. Have them witness you giving your shot and see if your technique is good or not. Most of the new insulin syringes are easy to use and are so sharp that they do not hurt much.
Original posting 10 Jan 2006
Posted to Blood Tests and Insulin Injections
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:10:04
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.